MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Model Number 47000-075-055
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The implant has not been returned.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
A patient underwent a second revision surgery on (b)(6) 2020.The case was conducted because the patient had pseudoarthrosis and screws had loosened.While removing the loosened screw at the sacrum to replace it with new one, it was found broken.The proximal section was removed while distal portion, approximately 40mm remains impacted within the patient's sacrum.The event caused over a 30 minute delay in the case.The arsenal spinal fixation system was initially implanted on (b)(6) 2019 as a replacement and extension for a previously implanted zodiac construct.
 
Additional Manufacturer Narrative
The returned implant is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
An evaluation of the returned polyaxial screw could not determine root cause.Under magnification, the fracture patterns exhibit two separate possible outcomes based on both the evidence and description of the event.1.Revision surgery was conducted because the patient had pseudoarthrosis and screws had loosed.This would be consistent with the pattern which has a large smooth flat surface with ridges where the crack spread likely under fatigue until failure occurred.2.When removing the loose screw at the sacrum, it was found broken.The second pattern displayed appears to be in a torn and ripped motion.The elevated high points are jagged, pointy and rough.This would likely be consistent with a difficult removal.Twisting, bending and prying in an attempt to extract the distal threaded portion which may have become entrapped by boney ingrowth throughout the 10 months of implantation.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9780203
Report Number2027467-2020-00015
Device Sequence Number14150180
Product Code NKB
UDI-Device Identifier00844856070998
UDI-Public(01)00844856070998(10)SM67038
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number47000-075-055
Device Catalogue Number47000-075-055
Device Lot NumberSM67038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
02/05/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date04/02/2020
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age79 YR